Tags

Type your tag names separated by a space and hit enter

Effect of Statin Coadministration on the Risk of Daptomycin-Associated Myopathy.
Clin Infect Dis. 2018 10 15; 67(9):1356-1363.CI

Abstract

Background

Daptomycin-associated myopathy has been identified in 2%-14% of patients, and rhabdomyolysis is a known adverse effect. Although risk factors for daptomycin-associated myopathy are poorly defined, creatine phosphokinase (CPK) monitoring and temporary discontinuation of 3-hydroxy-3-methylglutaryl coenzyme A reductase inhibitors, or "statins," has been recommended.

Methods

We conducted a single-center, retrospective, matched case-control risk factor analysis in adult and pediatric patients from 2004 to 2015. Patients in whom myopathy (defined as CPK values above the upper limit of normal) developed during daptomycin treatment were matched 1:1 to no-myopathy controls with at least the same duration of therapy. Risk factors independently associated with myopathy were determined using multivariable conditional logistic regression. Secondary analysis was performed in patients with rhabdomyolysis, defined as CPK values ≥10 times the upper limit of normal.

Results

Of 3042 patients reviewed, 128 (4.2%) were identified as having daptomycin-associated myopathy, 25 (0.8%) of whom had rhabdomyolysis; 121 (95%) of the 128 were adults, and the mean duration of therapy before CPK elevation was 16.7 days (range, 1-58 days). In multivariate analysis, deep abscess treatment (odds ratio, 2.80; P = .03), antihistamine coadministration (3.50; P = .03), and statin coadministration (2.60; P = .03) were independent risk factors for myopathy. Obesity (odds ratio, 3.28; P = .03) and statin coadministration (4.67; P = .03) were found to be independent risk factors for rhabdomyolysis, and older age was associated with reduced risk (0.97; P = .05).

Conclusions

Statin coadministration with daptomycin was independently associated with myopathy and rhabdomyolysis. This is the first study to provide strong evidence supporting this association. During coadministration, we recommend twice-weekly CPK monitoring and consideration of withholding statins.

Authors+Show Affiliations

Division of Infectious Diseases, Department of Medicine, University of Arkansas for Medical Sciences, Little Rock.St Vincent Health, Indianapolis, Indiana.Division of Infectious Diseases, Department of Medicine, Nashville, Tennessee.Division of Infectious Diseases, Department of Medicine, Nashville, Tennessee.Division of General Pediatrics, Department of Pediatrics, Nashville, Tennessee. Division of Clinical Pharmacology, Department of Medicine, Nashville, Tennessee.Vanderbilt Institute for Clinical and Translational Research, Vanderbilt University Medical Center, Nashville, Tennessee.Division of Infectious Diseases, Department of Medicine, Nashville, Tennessee.Division of Infectious Diseases, Department of Medicine, Nashville, Tennessee.

Pub Type(s)

Journal Article
Research Support, N.I.H., Extramural

Language

eng

PubMed ID

29668884

Citation

Dare, Ryan K., et al. "Effect of Statin Coadministration On the Risk of Daptomycin-Associated Myopathy." Clinical Infectious Diseases : an Official Publication of the Infectious Diseases Society of America, vol. 67, no. 9, 2018, pp. 1356-1363.
Dare RK, Tewell C, Harris B, et al. Effect of Statin Coadministration on the Risk of Daptomycin-Associated Myopathy. Clin Infect Dis. 2018;67(9):1356-1363.
Dare, R. K., Tewell, C., Harris, B., Wright, P. W., Van Driest, S. L., Farber-Eger, E., Nelson, G. E., & Talbot, T. R. (2018). Effect of Statin Coadministration on the Risk of Daptomycin-Associated Myopathy. Clinical Infectious Diseases : an Official Publication of the Infectious Diseases Society of America, 67(9), 1356-1363. https://doi.org/10.1093/cid/ciy287
Dare RK, et al. Effect of Statin Coadministration On the Risk of Daptomycin-Associated Myopathy. Clin Infect Dis. 2018 10 15;67(9):1356-1363. PubMed PMID: 29668884.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Effect of Statin Coadministration on the Risk of Daptomycin-Associated Myopathy. AU - Dare,Ryan K, AU - Tewell,Chad, AU - Harris,Bryan, AU - Wright,Patty W, AU - Van Driest,Sara L, AU - Farber-Eger,Eric, AU - Nelson,George E, AU - Talbot,Thomas R, PY - 2017/12/04/received PY - 2018/04/14/accepted PY - 2018/4/19/pubmed PY - 2019/11/2/medline PY - 2018/4/19/entrez SP - 1356 EP - 1363 JF - Clinical infectious diseases : an official publication of the Infectious Diseases Society of America JO - Clin. Infect. Dis. VL - 67 IS - 9 N2 - Background: Daptomycin-associated myopathy has been identified in 2%-14% of patients, and rhabdomyolysis is a known adverse effect. Although risk factors for daptomycin-associated myopathy are poorly defined, creatine phosphokinase (CPK) monitoring and temporary discontinuation of 3-hydroxy-3-methylglutaryl coenzyme A reductase inhibitors, or "statins," has been recommended. Methods: We conducted a single-center, retrospective, matched case-control risk factor analysis in adult and pediatric patients from 2004 to 2015. Patients in whom myopathy (defined as CPK values above the upper limit of normal) developed during daptomycin treatment were matched 1:1 to no-myopathy controls with at least the same duration of therapy. Risk factors independently associated with myopathy were determined using multivariable conditional logistic regression. Secondary analysis was performed in patients with rhabdomyolysis, defined as CPK values ≥10 times the upper limit of normal. Results: Of 3042 patients reviewed, 128 (4.2%) were identified as having daptomycin-associated myopathy, 25 (0.8%) of whom had rhabdomyolysis; 121 (95%) of the 128 were adults, and the mean duration of therapy before CPK elevation was 16.7 days (range, 1-58 days). In multivariate analysis, deep abscess treatment (odds ratio, 2.80; P = .03), antihistamine coadministration (3.50; P = .03), and statin coadministration (2.60; P = .03) were independent risk factors for myopathy. Obesity (odds ratio, 3.28; P = .03) and statin coadministration (4.67; P = .03) were found to be independent risk factors for rhabdomyolysis, and older age was associated with reduced risk (0.97; P = .05). Conclusions: Statin coadministration with daptomycin was independently associated with myopathy and rhabdomyolysis. This is the first study to provide strong evidence supporting this association. During coadministration, we recommend twice-weekly CPK monitoring and consideration of withholding statins. SN - 1537-6591 UR - https://www.unboundmedicine.com/medline/citation/29668884/Effect_of_Statin_Coadministration_on_the_Risk_of_Daptomycin_Associated_Myopathy_ L2 - https://academic.oup.com/cid/article-lookup/doi/10.1093/cid/ciy287 DB - PRIME DP - Unbound Medicine ER -